Alert archive / North Carolina / Wind Advisories in 2019

Wind Advisory 8, NWS Newport/Morehead City, NC

October 19, 20194 counties in North Carolina

NWS Newport/Morehead City, NC issued this wind advisory at Oct 19, 2019, 3:29 AM EDT for 4 counties in North Carolina. It took effect at Oct 20, 2019, 12:00 AM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Oct 19, 2019, 3:29 AM EDT (07:29 UTC)
In effect from
Oct 20, 2019, 12:00 AM EDT
Expired
Oct 20, 2019, 3:00 PM EDT
In force
15 hr
Issued by
NWS Newport/Morehead City, NC

Counties Carteret County, NC, Dare County, NC, Hyde County, NC, Onslow County, NC

The radar

The Morehead City radar (KMHX), 61 km from the middle of the area, began a volume at 07:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 7.5 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2019-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2019-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1698 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

507 
WWUS72 KMHX 190729
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
329 AM EDT Sat Oct 19 2019

NCZ195-199-191930-
/O.NEW.KMHX.WI.Y.0008.191020T0400Z-191020T1400Z/
West Carteret-Coastal Onslow-
Including the cities of Morehead City, Newport, Atlantic Beach, 
Emerald Isle, Stella, Swansboro, Sneads Ferry, 
and North Topsail Beach
329 AM EDT Sat Oct 19 2019

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
SUNDAY...

* WHAT...South winds to 25 to 35 mph with gusts up to 40 mph 
  expected.

* WHERE...West Carteret and Coastal Onslow Counties.

* WHEN...From midnight tonight to 10 AM EDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NCZ196-203>205-191930-
/O.NEW.KMHX.WI.Y.0008.191020T0400Z-191020T1800Z/
East Carteret-Northern Outer Banks-Ocracoke Island-
Hatteras Island-
Including the cities of Beaufort, Harkers Island, Sea Level, 
Cedar Island, Duck, Kitty Hawk, Kill Devil Hills, Nags Head, 
Manteo, Ocracoke, Rodanthe, Avon, Buxton, Frisco, 
and Hatteras Village
329 AM EDT Sat Oct 19 2019

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM EDT
SUNDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...East Carteret, Northern Outer Banks, Ocracoke Island 
  and Hatteras Island Counties.

* WHEN...From midnight tonight to 2 PM EDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NCZ047-081-191930-
/O.NEW.KMHX.WI.Y.0008.191020T0900Z-191020T1500Z/
Mainland Dare-Mainland Hyde-
Including the cities of Manns Harbor, Stumpy Point, East Lake, 
Engelhard, Fairfield, Ponzer, Scranton, and Swanquarter
329 AM EDT Sat Oct 19 2019

...WIND ADVISORY IN EFFECT FROM 5 AM TO 11 AM EDT SUNDAY...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 40 mph 
  expected.

* WHERE...Mainland Dare and Mainland Hyde Counties.

* WHEN...From 5 AM to 11 AM EDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
4 follow-up statements
194 
WWUS72 KMHX 191950
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
350 PM EDT Sat Oct 19 2019

NCZ195-199-200900-
/O.CON.KMHX.WI.Y.0008.191020T0400Z-191020T1400Z/
West Carteret-Coastal Onslow-
Including the cities of Morehead City, Newport, Atlantic Beach, 
Emerald Isle, Stella, Swansboro, Sneads Ferry, 
and North Topsail Beach
350 PM EDT Sat Oct 19 2019

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
EDT SUNDAY...

* WHAT...South winds to 25 to 35 mph with gusts up to 40 mph 
  expected.

* WHERE...West Carteret and Coastal Onslow Counties.

* WHEN...From midnight tonight to 10 AM EDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NCZ196-203>205-200900-
/O.CON.KMHX.WI.Y.0008.191020T0400Z-191020T1800Z/
East Carteret-Northern Outer Banks-Ocracoke Island-
Hatteras Island-
Including the cities of Beaufort, Harkers Island, Sea Level, 
Cedar Island, Duck, Kitty Hawk, Kill Devil Hills, Nags Head, 
Manteo, Ocracoke, Rodanthe, Avon, Buxton, Frisco, 
and Hatteras Village
350 PM EDT Sat Oct 19 2019

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM
EDT SUNDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...East Carteret, Northern Outer Banks, Ocracoke Island 
  and Hatteras Island Counties.

* WHEN...From midnight tonight to 2 PM EDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NCZ047-081-200900-
/O.CON.KMHX.WI.Y.0008.191020T0900Z-191020T1500Z/
Mainland Dare-Mainland Hyde-
Including the cities of Manns Harbor, Stumpy Point, East Lake, 
Engelhard, Fairfield, Ponzer, Scranton, and Swanquarter
350 PM EDT Sat Oct 19 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 AM EDT
SUNDAY...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 40 mph 
  expected.

* WHERE...Mainland Dare and Mainland Hyde Counties.

* WHEN...From 5 AM to 11 AM EDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

11
072 
WWUS72 KMHX 192304
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
704 PM EDT Sat Oct 19 2019

NCZ195-199-201115-
/O.CON.KMHX.WI.Y.0008.191020T0400Z-191020T1400Z/
West Carteret-Coastal Onslow-
Including the cities of Morehead City, Newport, Atlantic Beach, 
Emerald Isle, Stella, Swansboro, Sneads Ferry, 
and North Topsail Beach
704 PM EDT Sat Oct 19 2019

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
EDT SUNDAY...

* WHAT...South winds to 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...West Carteret and Coastal Onslow Counties.

* WHEN...From midnight tonight to 10 AM EDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NCZ196-203>205-201115-
/O.CON.KMHX.WI.Y.0008.191020T0400Z-191020T1800Z/
East Carteret-Northern Outer Banks-Ocracoke Island-
Hatteras Island-
Including the cities of Beaufort, Harkers Island, Sea Level, 
Cedar Island, Duck, Kitty Hawk, Kill Devil Hills, Nags Head, 
Manteo, Ocracoke, Rodanthe, Avon, Buxton, Frisco, 
and Hatteras Village
704 PM EDT Sat Oct 19 2019

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM
EDT SUNDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...East Carteret, Northern Outer Banks, Ocracoke Island 
  and Hatteras Island Counties.

* WHEN...From midnight tonight to 2 PM EDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NCZ047-081-201115-
/O.CON.KMHX.WI.Y.0008.191020T0900Z-191020T1500Z/
Mainland Dare-Mainland Hyde-
Including the cities of Manns Harbor, Stumpy Point, East Lake, 
Engelhard, Fairfield, Ponzer, Scranton, and Swanquarter
704 PM EDT Sat Oct 19 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 AM EDT
SUNDAY...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Mainland Dare and Mainland Hyde Counties.

* WHEN...From 5 AM to 11 AM EDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
943 
WWUS72 KMHX 200721
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
321 AM EDT Sun Oct 20 2019

NCZ196-203>205-201900-
/O.EXT.KMHX.WI.Y.0008.000000T0000Z-191020T1900Z/
East Carteret-Northern Outer Banks-Ocracoke Island-
Hatteras Island-
Including the cities of Beaufort, Harkers Island, Sea Level, 
Cedar Island, Duck, Kitty Hawk, Kill Devil Hills, Nags Head, 
Manteo, Ocracoke, Rodanthe, Avon, Buxton, Frisco, 
and Hatteras Village
321 AM EDT Sun Oct 20 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...

* WHAT...South winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...East Carteret, Northern Outer Banks, Ocracoke Island 
  and Hatteras Island Counties.

* WHEN...Until 3 PM EDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NCZ047-081-201700-
/O.EXT.KMHX.WI.Y.0008.191020T0900Z-191020T1700Z/
Mainland Dare-Mainland Hyde-
Including the cities of Manns Harbor, Stumpy Point, East Lake, 
Engelhard, Fairfield, Ponzer, Scranton, and Swanquarter
321 AM EDT Sun Oct 20 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Mainland Dare and Mainland Hyde Counties.

* WHEN...Until 1 PM EDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NCZ195-199-201400-
/O.CON.KMHX.WI.Y.0008.000000T0000Z-191020T1400Z/
West Carteret-Coastal Onslow-
Including the cities of Morehead City, Newport, Atlantic Beach, 
Emerald Isle, Stella, Swansboro, Sneads Ferry, 
and North Topsail Beach
321 AM EDT Sun Oct 20 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING...

* WHAT...South winds to 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...West Carteret and Coastal Onslow Counties.

* WHEN...From midnight tonight to 10 AM EDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
747 
WWUS72 KMHX 201348
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
948 AM EDT Sun Oct 20 2019

NCZ195-199-201500-
/O.CAN.KMHX.WI.Y.0008.000000T0000Z-191020T1400Z/
West Carteret-Coastal Onslow-
Including the cities of Morehead City, Newport, Atlantic Beach, 
Emerald Isle, Stella, Swansboro, Sneads Ferry, 
and North Topsail Beach
948 AM EDT Sun Oct 20 2019

...WIND ADVISORY IS CANCELLED...

Recent local observations show winds have weakened over the area
and will continue to weaken throughout the day. Therefore, the
Wind Advisory has been cancelled.

$$

NCZ196-203>205-201900-
/O.CON.KMHX.WI.Y.0008.000000T0000Z-191020T1900Z/
East Carteret-Northern Outer Banks-Ocracoke Island-
Hatteras Island-
Including the cities of Beaufort, Harkers Island, Sea Level, 
Cedar Island, Duck, Kitty Hawk, Kill Devil Hills, Nags Head, 
Manteo, Ocracoke, Rodanthe, Avon, Buxton, Frisco, 
and Hatteras Village
948 AM EDT Sun Oct 20 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS
AFTERNOON...

* WHAT...South winds 20 to 30 mph with gusts up to 40 mph.

* WHERE...Hatteras Island, Ocracoke Island, Northern Outer Banks 
  and East Carteret Counties.

* WHEN...Until 3 PM EDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NCZ047-081-201700-
/O.CON.KMHX.WI.Y.0008.000000T0000Z-191020T1700Z/
Mainland Dare-Mainland Hyde-
Including the cities of Manns Harbor, Stumpy Point, East Lake, 
Engelhard, Fairfield, Ponzer, Scranton, and Swanquarter
948 AM EDT Sun Oct 20 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON...

* WHAT...South winds 15 to 25 mph with gusts up to 40 mph.

* WHERE...Mainland Hyde and Mainland Dare Counties.

* WHEN...Until 1 PM EDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Oct 19, 1:43 AM EDT, 1 hour 46 minutes earlier.

Area forecast discussion, Oct 19, 1:43 AM EDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
143 AM EDT Sat Oct 19 2019

.SYNOPSIS...
Cool high pressure will build in through early Saturday. An
unsettled pattern is expected Saturday night into Sunday as the
remnants of Tropical Cyclone Nester move northeast across the
area. High pressure will build over the area Sunday night and
Monday. A cold front will move through the area Tuesday night.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
As of 910 PM Friday...No changes to previous thinking. Another
clear and chilly night upcoming with axis of high pressure ridge
centered along the I-95 corridor. With mostly clear skies, and
light winds, strong radiational cooling will continue tonight
with low temperatures similar to last night with upper 30s over
most inland areas, lower 40s south coast, ranging to the lower
50s Outer Banks. Cirrus clouds from Nester will continue to
spread into the area but are so high based (>25K ft) and thin
that they are not expected to inhibit radiational cooling. A
patch or two of light frost could occur in protected inland
areas, and some patchy, shallow radiational fog is also
possible, but neither should be of much consequence.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SUNDAY/...
As of 325 PM Friday...Saturday will be a transitional day as the
airmass across eastern NC changes drastically, going to
precipitable water values of well under an inch in the morning,
to nearly 2 inches by evening. High clouds will thicken by late
morning and lower during the afternoon. Per the latest high-
resolution output, some light precipitation may reach the far
southern zones during the latter part of the afternoon, but most
of the significant precipitation holds off until after 00Z
Sunday.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
As of 330 PM Fri...Two separate systems are progged to impact
our area in the long term. The remnants of Nestor will cross
Eastern NC tomorrow night into Sunday. Then, a strong cold front
is forecast to slide across the region in the middle of the
week, followed by high pressure building in and bringing a drier
and cooler airmass. Another front approaches the Carolinas to
close the work week.

Saturday night into Sunday... The most active part of the period
will involve the remnants of Tropical Storm Nestor in the Gulf
of Mexico. The system will be picked up by a shortwave over the
northwest Gulf and strengthen before reaching Florida. The
cyclone will make landfall across the Florida Panhandle early
tomorrow and then move over Eastern NC tomorrow night into
Sunday as an extratropical low ahead of the negatively tilted
shortwave. Model guidance remains in excellent agreement in
regards to timing, and thanks to the presence of a potent LLJ of
40-50 knots and good divergence aloft, have raised PoPs into
categorical range this cycle.

There is still some uncertainty on exactly where the center of
the low tracks, which in turn has implications on where the
axis of heavy rainfall will be. The NAM/ECMWF track the low
further inland and has widespread rainfall amounts of 2-3 inches
mainly west of Highway 17. The GFS features a solution closer
to the coast and has the higher rainfall amounts focused along
Highway 17. Regardless, precipitable water is expected to surge
to 2"+ across all of Eastern NC and most areas are forecast to
see beneficial rainfall amounts of at least an inch, with up to
3 inches possible closest to the low track. Given the area has
been dry, the risk for flash flooding appears low although urban
flooding issues are certainly possible. For coastal flooding
concerns, go to our "Tides/Coastal Flooding" section for more
information.

Severe weather remains a concern, especially along and east of
the low track where veering low-level winds will promote
favorable looping hodographs. Instability is weak (around 500
J/kg) but sufficient effective bulk shear and storm relative
helicity (300+ m2/s2) point to a risk of an isolated tornado or
two especially overnight Saturday into Sunday morning when the
most optimal veering profiles are forecast to be in place. SPC
has Eastern NC under a marginal risk of severe storms for
Sunday.

Besides the tornado threat, wind gusts up to 35-45 mph are
likely for coastal areas and the Outer Banks. Higher gusts are
not out of the question if the higher winds aloft can be mixed
to the surface. A Wind Advisory may need to be considered in
future forecasts.

Sunday night into Monday...The low shifts offshore with upper
ridging building in behind it. At the surface, weak high
pressure will build in behind the exiting systems and bring
drier conditions for Monday. Forecast 1000-850 mb thicknesses
support highs in the mid to upper 70s.

Tuesday through Friday...The next chance of rain comes on
Tuesday as a strong cold front slides east ahead of a deep
upper trough over the central U.S. The GFS continues to
advertise a less amplified trough which translates to a slightly
faster frontal passage, but regardless of timing issues
confidence is high enough to warrant likely PoPs for Tuesday for
the coastal plain. Behind the front strong CAA will help knock
highs back down to around seasonal levels with surface high
pressure building from the west. Another central U.S. trough and
attendant cold front is forecast to approach the area at the
end of the week and can't rule out a few coastal showers along a
developing coastal trough on Friday. Will go with low end
chance PoPs for now. Temperatures will be at or slightly above
average.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
Short Term /through Saturday Night/...
As of 140 AM Sat...VFR will prevail through Saturday, though
the development of some patchy fog, which may occasionally
bring very short-lived visibility restrictions to the terminals
through the early morning hours cannot be completely ruled out.
Conditions will deteriorate this evening and tonight as the
remnants of Tropical Storm Nestor impact the area. Ceiling
restrictions will begin late evening or overnight as steady
rainfall overspreads the area. Stronger rain and gusty
conditions may arrive towards the end of the TAF period,
bringing widespread IFR or LIFR conditions.

Long Term /Sunday through Wednesday/...
As of 330 PM Fri...MVFR and IFR conditions with periods of LIFR
conditions in heavy rain, especially for locations closer to
the coast, remain possible into the day Sunday. LLWS is likely
Sunday with southerly 45-50 kt winds possible at 5000 feet and
ESE winds at around 10-15 knots. VFR conditions return Monday
before deteriorating again on Tuesday ahead of a passing cold
front. A surge of drier air behind the front is expected to
usher in VFR conditions again for Wednesday.

&&

.MARINE...
Short Term /Through Saturday/...
As of 910 PM Friday...All marine buoys reporting seas at 4 feet
or less and winds 15 knots or less. The pressure gradient
remains slack on Saturday with N winds at 10 knots veering E
later in the day as the remnants of Nestor start to move toward
the area. Seas of 2-4 feet initially this evening, drop to 1-3
feet over all waters by Saturday, before things ramp up rapidly
Saturday night.

Long Term /Saturday Night through Wednesday/...
As of 330 PM Fri...Dangerous seas and winds arrive tomorrow
night as an area of low pressure traverses Eastern NC. Seas are
expected to build as high as 10-12 feet by Sunday morning, and
lingering above 6 feet until Monday through Tuesday morning,
decreasing from south to north. Gale conditions appear likely
starting late Saturday night and continuing into Sunday
afternoon, and therefore have hoisted a Gale Watch for all
waters except rivers. As the low lifts north, a secondary
northerly surge is forecast on the backside of the low for
northern and central waters Sunday night into Monday morning.
Northerly winds weaken below 20 knots by Monday afternoon, then
veer to the SW and increase to 15-20 knots Tuesday ahead of a
cold front, becoming NW by Wednesday.

&&

.TIDES/COASTAL FLOODING...
As of 330 PM Fri...A fast moving but powerful low pressure
system will cross the area Saturday night though Sunday. At
least minor inundation of 1-2 ft above ground in very low-lying
areas is possible across much of coastal North Carolina, both
oceanside and along the tidewaters Sunday morning and soundside
Sunday night as winds become northerly behind the low. Locations
in which dune structures were weakened during Hurricane Dorian
or last week's Nor'easter will be especially vulnerable to
additional flooding.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Gale Watch from this evening through Sunday afternoon for
     AMZ131-135-150-152-154-156-158-230-231.

&&

SYNOPSIS...MHX
NEAR TERM...JME/CTC
SHORT TERM...CTC/CB
LONG TERM...MS
AVIATION...MS/CB
MARINE...JME/CTC/MS
TIDES/COASTAL FLOODING...MHX
Hazardous weather outlook, Oct 18, 4:48 AM EDT, 22 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
448 AM EDT Fri Oct 18 2019

NCZ029-044-079-090-091-190900-
Martin-Pitt-Greene-Duplin-Lenoir-
448 AM EDT Fri Oct 18 2019

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A low pressure system is forecasted to move across the area Saturday
night into Sunday bringing periods of rain with possible localized
flooding in low lying areas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ045>047-080-081-092-094-193>196-198-199-203>205-190900-
Washington-Tyrrell-Mainland Dare-Beaufort-Mainland Hyde-Jones-
Pamlico-Northern Craven-Southern Craven-West Carteret-East Carteret-
Inland Onslow-Coastal Onslow-Northern Outer Banks-Ocracoke Island-
Hatteras Island-
448 AM EDT Fri Oct 18 2019

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A low pressure system is forecasted to move across the area Saturday
night into Sunday bringing periods of heavy rain with possible
localized flooding in low lying areas, gusty winds, and possible
tornadoes.

The combination of long period swells and elevated water levels will
bring the threat for dune erosion or overwash to vulnerable portions
of the Outer Banks.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 3:43 AM EDTGale WarningMHX35 hr
Oct 19, 3:43 AM EDTSmall Craft AdvisoryMHX34 hr
Oct 19, 4:18 PM EDTCoastal Flood AdvisoryMHXDare23 hr
Oct 19, 4:18 PM EDTHigh Surf AdvisoryMHXCarteret, Dare, Hyde, Onslow28 hr
Oct 19, 7:25 PM EDTBeach Hazards StatementMHXCarteret, Dare, Hyde, Onslow25 hr

Nearby

Wind Advisories in North Carolina, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.